MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY; CATHETER,INTRAVASCULAR

B. BRAUN MELSUNGEN AG INTROCAN SAFETY; CATHETER,INTRAVASCULAR
Model Number 4251628-02
Medical Device Problem Codes Fail-Safe Problem (2936); Device Handling Problem (3265)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.Additional attempts to receive the device involved in the reported event are being made.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by the user facility: the safety on this needle did not activate and this resulted in a needle stick and exposure to one of the nurses.While holding pressure on the site, i attempted to move the needle away from the patient and did not notice that the needle tip was not covered by the safety shield.I grabbed the needle at the hub with my thumb and index finger but was stuck in my ring finger of the same hand.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).One (1) used sample, and eighty-three (83) unused samples were received for evaluation.Seven (7) of the unused samples were from the reported batch of 20f10g8272 and seventy-six (76) of the unused samples were from batch 20h12g8302.When the used sample was visually inspected, it was observed that the safety clip was dislodged, however the sample was tested and met all specifications.This product is subjected to a 100% inspection by an in-line vision system that is calibrated and subjected to regular verifications to ensure it is functioning properly.The defect observed in the returned sample would have been detected and rejected by the in-line vision system.All eighty-three (83) unused samples were functionally tested, and all eighty-three (83) samples functioned as intended with the safety clip engaging and covering the needle tip after withdrawal.Review of the device history records were performed for the reported batch number and for batch 20h12g8302, and did not reveal any abnormalities or non-conformances of this nature.Based on the results of the investigation, the defect observed could not be traced back to the manufacturing process, however no conclusions can be made regarding the cause of the reported event.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
INTROCAN SAFETY
Common Device Name
CATHETER,INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key11260008
Report Number9610825-2021-00006
Device Sequence Number790506
Product Code FOZ
UDI-Device Identifier04046963166021
UDI-Public(01)04046963166021
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model Number4251628-02
Device Catalogue Number4251628-02
Device Lot Number20H12G8302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1